MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. OPTETRAK; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-02-38
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitant products: - logic tibia ps mod insrt sz 4 13mm (cat# 02-012-35-4013 / serial# (b)(6)).H3: the revision reported was likely the result of wear of the tibial insert and patella over 9.25 years of implantation.Potential contributions from seating difficulties at the time of implantation and/or in-vivo forces leading to damage of the locking mushroom, subsequent movement of the tibial insert within the tibial tray, and ultimately backside wear of the polyethylene cannot be determined from the information provided and the devices were not available for evaluation.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
As reported, approximately 9.5 years post initial right tka, the 65 y/o male patient had poly visibly worn on x-rays.Patient has swollen and painful knee.Poly was identified as non-conform during the recall process and revision was scheduled to change poly.The poly was showing significant signs of wear on the articulating surface and the posterior face of the peg.The liner had thinned very significantly on the medial side, about 4/5 mm compared to its original thickness.Patella has signs of wear too, with evidence of osteolysis behind the poly.There were lot of fibrous tissues inside the joint which was removed.This was consistent to what can be found when significant poly wear takes place.Patient's tibial tray was kept.New poly was inserted (15mm), patella was removed and new patella was cemented (same size, 38mm).There was no breakage of device and no surgical delay/prolongation.Patient was last known to be in stable condition following the event.Images and x-rays received.The devices are not available for evaluation due to the devices were kept by the hospital.No further information.This is 1 of 2 reports for this event.See mdr#1038671-2023-00578.

Brand Name
OPTETRAK
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key21895937
Report Number1038671-2025-01882
Device Sequence Number3530495
Product Code JWH
UDI-Device Identifier10885862039613
UDI-Public10885862039613
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2018
Device Catalogue Number200-02-38
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Initial Report FDA Received Date04/23/2025
Date Device Manufactured06/05/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale